Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2007, 4:47 PM MDT for Union County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 5, 2007, 5:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 206 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 052248 SVRABQ NMC059-052345- /O.NEW.KABQ.SV.W.0085.070605T2247Z-070605T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 447 PM MDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 545 PM MDT * AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF DES MOINES TO 6 MILES EAST OF GRENVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF DES MOINES TO 21 MILES SOUTHEAST OF DES MOINES...AND MOVING SOUTHEAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLAYTON LAKE STATE PARK AROUND 515 PM MDT... GRENVILLE AROUND 525 PM MDT... MOUNT DORA AROUND 535 PM MDT... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. BOATERS SHOULD TAKE REFUGE AT THE NEAREST PROTECTED SHORELINE. LAT...LON 3679 10399 3663 10321 3642 10316 3662 10399 $$ 19
2 follow-up statements
000 WWUS55 KABQ 052314 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 513 PM MDT TUE JUN 5 2007 NMC059-052345- /O.CON.KABQ.SV.W.0085.000000T0000Z-070605T2345Z/ UNION- 513 PM MDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION COUNTY UNTIL 545 PM MDT... AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 11 MILES EAST OF GRENVILLE...OR ABOUT 17 MILES NORTHWEST OF CLAYTON...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAYTON LAKE STATE PARK AROUND 525 PM MDT... 5 MILES SOUTHWEST OF SENECA AROUND 545 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3673 10376 3663 10312 3642 10316 3660 10377 $$ 19
000 WWUS55 KABQ 052344 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 PM MDT TUE JUN 5 2007 NMC059-052353- /O.EXP.KABQ.SV.W.0085.000000T0000Z-070605T2345Z/ UNION- 543 PM MDT TUE JUN 5 2007 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM MDT FOR CENTRAL UNION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. HEAVY RAIN CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3673 10376 3663 10312 3642 10316 3660 10377 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:36 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 5, 2:36 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT TUE JUN 5 2007 .DISCUSSION... LAST OF THE RIDGE ALOFT FROM CHIHUHUA PROVINCE NORTH ACROSS THE HEART OF NEW MEXICO TO ARCTIC NORTHWEST CANADA WILL MOVE EAST...MAKING ROOM FOR DIGGING WEST COAST TROUGH TO SHEAR EASTWARD ACROSS NEW MEXICO. WEAK BOUNDARY ALONG EASTERN BORDER WITH TEXAS WILL BE FOCUS OF AFTERNOON OR EARLY EVENING ISOLATED THUNDERSTORMS TODAY WITH COVERAGE AND INTENSITY MUCH REDUCED COMPARED TO THE LAST SEVERAL DAYS. MODELS...IN GOOD AGREEMENT ON DIGGING WEST COAST TROUGH TO SOUTHERN ARIZONA OVERNIGHT AND THEN SHEARING RAPIDLY EASTWARD WITH ASSOCIATED CLOSED LOW ALOFT MOVING FROM NORTHERN NEVADA TO CENTRAL COLORADO BY TOMORROW AFTERNOON. FAST FLOW ROUNDING THE BASE OF THE TROUGH WILL IMPART GENEROUS MOMENTUM ALOFT...AND WIDESPREAD WINDY CONDITIONS WILL SPREAD OVER NEW MEXICO FROM WEST TO EAST DURING THE DAY. HIGH WIND WARNINGS WILL CENTER UP DOWNWIND EAST OF THE CENTRAL MOUNTAIN CHAIN DURING THE HEART OF THE DAY TOMORROW WITH SUSTAINED WINDS IN THE 40S GUSTING TO 60 OR MORE IN SPOTS. BRACKETING WIND ADVISORIES WILL HAVE ENTIRE FORECAST AREA COVERED FOR THE BIG WIND BLAST. HAVE ALSO PLAYED UP BLOWING DUST FOR TOPOGRAPHY BELOW 6500 FT...AND WIND GUSTS AT 40 MPH OR BETTER. FIRE WEATHER NOT LEFT OUT THIS ROUND...AS FIRE WEATHER WATCH WILL UPGRADE TO A RED FLAG WARNING FOR THREE WESTERNMOST FIRE WEATHER ZONES. WITH STRONG WINDS...EXPECTING HUMIDITIES DROPPING THROUGH THE TEENS TO UPPER SINGLE DIGITS IN SPOTS. INTO THURSDAY...TROUGH RAPIDLY CLEARS NEW MEXICO EN ROUTE TO CENTRAL AND NORTHERN PLAINS...WITH TRAILING SHORTWAVE FROM WYOMING TO NORTHERN CALIFORNIA SWINGING SOUTH AND EAST TO SOUTHERN CALIFORNIA BY LATE THURSDAY. WITH CONTINUED SPEEDY FLOW ALOFT...WILL FORECAST MORE BREEZES FOR THURSDAY...BUT A DEFINITE REDUCTION FROM WEDNESDAY. INTO FRIDAY...AS SHORTWAVE TROUGH AMPLIFIED ALONG SALT LAKE TO SOUTHERN CALIFORNIA AXIS...WINDS ALOFT WILL BACK TO SOUTHWEST AS SURFACE LOW DEEPENS OVER CHIHUAHUA PROVINCE. LOW LEVEL CIRCULATION WILL GRADUALLY REINTRODUCE WEST GULF MOISTURE INTO EASTERN SIDE OF THE STATE WITH RETURN OF MORE ORGANIZED CONVECTION ALONG TEXAS BORDER TO WRAP UP THE WORK WEEK. WEEKEND...FLOW ALOFT SHEARS THROUGH ACROSS NORTHERN HALF OF THE U.S....LEAVING SOUTHERN CALIFORNIA TROUGH ORPHANED...AND CONTINUING GENTLE SOUTHWEST TO WEST FLOW ALOFT ACROSS NEW MEXICO. WITH SURFACE TROUGH AMPLIFYING FROM SOUTHERN COLORADO SOUTH TO WEST TEXAS...WILL EXPECT CONTINUED CONVECTION FOR AT LEAST THE FIRST HALF OF THE WEEKEND ALONG EASTERN THIRD OF THE STATE. CONVECTION WILL SHIFT TO TEXAS SIDE OF THE LINE ON SUNDAY AS SURFACE TROUGH MIGRATES EASTWARD. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 78 45 75 / 0 0 0 0 GALLUP.......................... 55 77 37 73 / 0 0 0 0 GRANTS.......................... 53 82 42 75 / 0 0 0 0 GLENWOOD........................ 55 87 47 83 / 0 0 0 0 CHAMA........................... 41 68 30 65 / 0 0 0 0 LOS ALAMOS...................... 51 73 43 69 / 0 0 0 0 RED RIVER....................... 39 67 33 62 / 0 0 0 0 TAOS............................ 50 79 41 72 / 0 0 0 0 SANTA FE........................ 51 82 46 73 / 0 0 0 0 SANTA FE AIRPORT................ 53 83 46 74 / 0 0 0 0 ESPANOLA........................ 50 84 43 79 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 63 86 55 79 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 87 50 80 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 58 83 51 77 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 86 53 83 / 0 0 0 0 SOCORRO......................... 60 90 56 83 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 51 79 44 72 / 0 0 0 0 MORIARTY/ESTANCIA............... 50 83 47 75 / 0 0 0 0 CARRIZOZO....................... 57 89 56 85 / 5 0 0 0 RUIDOSO......................... 57 82 54 75 / 5 0 0 0 RATON........................... 52 84 44 75 / 10 0 0 0 LAS VEGAS....................... 53 82 50 73 / 5 0 0 0 ROY............................. 55 81 52 75 / 10 0 0 0 CLAYTON......................... 60 90 53 80 / 10 0 0 0 SANTA ROSA...................... 56 90 54 82 / 10 0 0 0 TUCUMCARI....................... 64 95 60 89 / 10 0 0 0 FORT SUMNER..................... 64 92 60 84 / 10 0 0 0 CLOVIS.......................... 63 94 59 89 / 10 0 0 0 PORTALES........................ 65 95 60 88 / 10 0 0 0 ROSWELL......................... 64 99 62 94 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ001>003-008-009-013>015-018>021-026. RED FLAG WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101-105-109. HIGH WIND WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ004>007-010>012-016-017. && 25
Hazardous weather outlook, Jun 5, 5:47 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT TUE JUN 5 2007 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 547 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY THROUGH EARLY WEDNESDAY EVENING FOR THE ENTIRE FORECAST AREA. THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. HIGHER GUSTS ARE POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AND ACROSS THE NORTHEAST PLAINS. BLOWING DUST WILL ALSO DROP VISIBILITY BELOW ONE HALF MILE AT TIMES IN DUST PRONE LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. THE STRONGEST WINDS WILL END AROUND SUNSET...BUT STRONG SOUTHWEST WINDS WILL PERSIST THROUGH THE NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THURSDAY...SOUTHWEST WINDS MAY CONTINUE TO BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Special weather statement, Jun 5, 3:16 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 PM MDT TUE JUN 5 2007 NMZ007-052145- FAR NORTHEAST PLAINS- 316 PM MDT TUE JUN 5 2007 ...STRONG THUNDERSTORM MOVING OVER UNION COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTH OF GRENVILLE. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION COUNTY NORTHWEST OF CLAYTON LAKE STATE PARK. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 19
Local storm report, Jun 5, 3:52 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG 2 NE ALCALDE 36.11N 106.03W
06/04/2007 RIO ARRIBA NM EMERGENCY MNGR
ROOF BLOWN OFF MOBILE HOME.
&&
DELAYED REPORT.
KDLocal storm report, Jun 5, 4:18 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 13 NE GRENVILLE 36.73N 103.45W
06/05/2007 E0.75 INCH UNION NM PUBLIC
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 60 min |
| Jun 5, 4:25 AM MDT | High Wind Watch | ABQ | 11 hr | |
| Jun 5, 2:59 PM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 30 hr |
| Jun 5, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
| Jun 5, 3:43 PM MDT | High Wind Warning | ABQ | 29 hr | |
| Jun 5, 3:43 PM MDT | Wind Advisory | ABQ | 19 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.